Health Tip: Don't Take Too Many NSAIDs

Painkillers' potential side effects include ulcer, stomach bleeding

(HealthDay News) -- Nonsteroidal anti-inflammatory drugs (NSAIDs) have been around for years and are frequently the medication of choice to relieve pain and inflammation.

But taking too many of this type of drug, which includes aspirin, ibuprofen and naproxen, can lead to potential complications, including stomach bleeding or ulcer.

The American Gastroenterological Association says reasons for potential NSAID overdose include:

  • Taking a subsequent dose too soon after taking the initial one.
  • Taking more of the medication at one time than is recommended.
  • Taking a higher dose over a 24-hour period than is recommended.
  • Taking more than one NSAID-containing medication at a time
Diana Kohnle

Related Articles

Learn More About Sharp
Sharp HealthCare is San Diego's health care leader with seven hospitals, two medical groups and a health plan. Learn more about our San Diego hospitals, choose a Sharp-affiliated San Diego doctor or browse our comprehensive medical services.

Health News is provided as a service to Sharp Web site users by HealthDay. Sharp HealthCare nor its employees, agents, or contractors, review, control, or take responsibility for the content of these articles. Please read the Terms of Use for more information.